Hello There, Guest!

Loading...

Thread Rating:
  • 0 Vote(s) - 0 Average
  • 1
  • 2
  • 3
  • 4
  • 5
I feel like HRT is a waste of my time
#11
(12-11-2016, 11:42 PM)RunsWthSzissors Wrote: GG,

A few things to think about. I read your other thread (My Endo is a Moron) and it sounds like your dosage of estradiol is too low. However, if you are over 40, any oral estrogen, even bioidentical estradiol, has a high risk of forming blood clots. Personally, I don't think the risk is worth it, but that is your call. 

In my professional life, I had a patient whose psychiatrist prescribed her oral contraceptives to help with mood swings she is prone to, but she is over 40 and at high risk for clots. After one treatment in which she was complaining of more than usual pain in her leg accompanied by persistent edema and some other signs, I sent her to the ER for a doppler study. She had a clot in the back of her knee and was immediately admitted to the hospital and put on IV heparin directly from the ER. It's that serious. The next day, they did a thoracic CT scan and found multiple pulmonary embolisms in both lungs. She is presently on long term hemostasis therapy, but she is thrilled that she lived to tell me about it. 

You might suggest to your endo that a higher dosage with a less risky delivery system would satisfy both your needs--he needs to feel confident he isn't causing you potentially deadly harm, and you need to feel good about the treatment and see some results. Less risky delivery methods means transdermal (patches) or intramuscular injections. Patches are very expensive and they also have some major problems from my experience. Injections are easy, safe, low cost (even figuring in the cost of syringes) and you only have to remember to self-inject once a week. Also, the most common form of estradiol valerate comes in 1 ml vials (10 mg estradiol valerate/vial) that are injected all at once, so even the endo won't be able to reduce that dosage, other than decreasing the frequency of injection. For my money, even sublingual administration of oral estradiol is too risky, but again that's your call. 

Hope that helps



Sublingual bypasses the liver and avoids most of the risks...although there are always some risks with hrt in general.  Just what I learned through the years.
HRT: October 2015.

Estradiol (estrace-sublingually), spironolactone, finasteride, provera (oral).
***************************************************
I identify totally binary female and proud to be transgender!
 Reply
#12
(13-11-2016, 05:27 AM)Skye is on fire Wrote: RunsWthSzissors ...For my money, even sublingual administration of oral estradiol is too risky, but again that's your call. 

Hope that helps


Sublingual bypasses the liver and avoids most of the risks...although there are always some risks with hrt in general.  Just what I learned through the years.


Well, you may hope that, but your statement illustrates a fundamental misunderstanding of the first pass through the liver. It also assumes, without any evidence that I can find comparing PO (oral) and sublingual administration, that no portion of the tablet being dissolved is swallowed and entering your system by the GI tract. I seriously doubt that you can keep from swallowing some portion, possibly a substantial portion, of any tablet you are dissolving sublingually. If you need the same dosage sublingually that you would take orally (PO), then you are definitely NOT avoiding the risks of PO administration 

To me, that is a risk I'm not willing to take. I think it's rather similar to the risk of deadly consequences from vertebral artery dissection following chiropractic adjustment to the cervical spine. The risk is admittedly small compared to the estimated number of cervical adjustments performed, but when it goes bad, you're dead, literally not figuratively. 

Also, literally EVERYTHING that is in your systemic circulatory system (i.e.. ALL drugs regardless of administration method) ARE metabolized by the liver. The advantage of transcutaneous and IM (intramuscular) administration methods is that you don't have to take an increased dosage to account for what is lost in the first pass through the liver. In my opinion, sublingual administration has yet to be proved as effective or safe as either transcutaneous or IM injections. If you are willing to accept the risks, and the OP said they were, go for it. It's your life. I'm just trying to contribute to the OP's understanding of his endo's concerns.

Good luck.
previous screen name = chrishoney
 Reply
 

Users browsing this thread: 1 Guest(s)
Loading...